Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 42, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jul 1, 2007, 7:46 PM CDT for Zapata County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2007, 7:46 PM CDT (00:46 UTC)
- Expired
- Jul 1, 2007, 9:45 PM CDT
- In force
- 119 min
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
County Zapata County, TX
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2566 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBRO 020049
FFWBRO
TXC505-020245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
746 PM CDT SUN JUL 1 2007
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ZAPATA COUNTY IN DEEP SOUTH TEXAS...
THIS INCLUDES THE CITIES OF...ZAPATA...SAN YGNACIO...
* UNTIL 945 PM CDT
* AT 744 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
SLOW MOVING THUNDERSTORMS IN NORTHERN ZAPATA COUNTY HAVE PRODUCING
RAINFALL ESTIMATES OF 2 TO 4 INCHES DURING THE LAST FEW HOURS. THESE
STORMS ARE EXPECTED TO CONTINUE DURING THE NEXT COUPLE HOURS AND
PRODUCE ANOTHER 1 TO 3 INCHES ACROSS THE WARNED AREA. THIS AREA HAS
ALREADY EXPERIENCED HEAVY RAINS DURING THE LAST SEVERAL DAYS...AND
ADDITIONAL RAINFALL WILL ONLY MAKE CONDITIONS LESS FAVORABLE.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 2680 9927 2685 9928 2687 9933 2692 9933
2694 9939 2701 9940 2703 9945 2707 9946
2713 9943 2727 9946 2730 9937 2726 9933
2726 9897 2679 9896
$$
JS1 follow-up statement
000
WGUS74 KBRO 020128
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
826 PM CDT SUN JUL 1 2007
TXC505-020245-
ZAPATA TX-
826 PM CDT SUN JUL 1 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
ZAPATA COUNTY...
AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA. THE HIGHEST RADAR ESTIMATED RAINFALL WAS IN THE NORTH CENTRAL
PART OF THE COUNTY...WITH ESTIMATES OF 4 TO 5 INCHES OF RAINFALL IN
THE LAST 4 HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ZAPATA AND
ESCOBA
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2680 9927 2685 9928 2687 9933 2692 9933
2694 9939 2701 9940 2703 9945 2707 9946
2713 9943 2727 9946 2730 9937 2726 9933
2726 9897 2679 9896
$$
JSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 6:40 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 1, 6:40 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 640 PM CDT SUN JUL 1 2007 .DISCUSSION...ISSUED AN UPDATED ZONE FORECAST A SHORT TIME AGO TO ACCOUNT FOR BLOSSOMING SHOWERS AND THUNDERSTORMS WITH EMBEDDED HEAVY RAINFALL OVER ZAPATA...STARR...AND JIM HOGG COUNTY...WITH ADDITIONAL ACTIVITY JUST ACROSS THE RIO GRANDE RIVER OVER MEXICO AND MOVING NORTH. WILL CONTINUE TO MONITOR FOR THE POTENTIAL FOR FLASH FLOODING THIS EVENING AND EARLY TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 89 79 90 / 20 30 20 30 BROWNSVILLE 78 91 78 91 / 30 50 20 30 HARLINGEN 77 91 77 92 / 30 50 20 30 MCALLEN 76 93 77 93 / 50 50 20 30 RIO GRANDE CITY 76 93 76 94 / 60 40 30 30 SOUTH PADRE ISLAND 80 87 80 87 / 10 10 20 10 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO SYNOPTIC/GRIDS...TOMASELLI/66
Hazardous weather outlook, Jul 1, 6:19 AM CDT, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 619 AM CDT SUN JUL 1 2007 TXZ248>257-021000- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 619 AM CDT SUN JUL 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. A FEW STORMS WILL PRODUCE BRIEF HEAVY RAINFALL RESULTING IN PONDING ON AREA ROADS AND OVER LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE MIDDLE WEEK. THE STRONGER STORMS WILL PRODUCE HEAVY RAINFALL WITH LOCALIZED FLOODING REMAINING POSSIBLE THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:14 PM CDT | Flash Flood Warning | BRO | Starr, Zapata | 2 hr |
| Jul 1, 7:14 PM CDT | Flash Flood Warning | BRO | Starr, Zapata | 2 hr |
| Jul 1, 8:22 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 53 min |
| Jul 1, 8:40 PM CDT | Tornado Warning | BRO | Starr | 50 min |
| Jul 1, 8:55 PM CDT | Flash Flood Warning | BRO | Starr, Zapata | 2 hr |
| Jul 1, 9:22 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 53 min |
| Jul 1, 9:28 PM CDT | Flash Flood Warning | BRO | Jim Hogg, Zapata | 2 hr |
| Jul 1, 10:57 PM CDT | Flash Flood Warning | BRO | Starr, Zapata | 3 hr |
| Jul 1, 11:22 PM CDT | Flash Flood Warning | BRO | Jim Hogg | 113 min |
| Jul 2, 12:14 AM CDT | Flash Flood Watch | BRO | Brooks, Hidalgo, Jim Hogg, Starr, Zapata | 25 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.